MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL F5 CORPUS VS; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL F5 CORPUS VS; POWERED WHEELCHAIR
Model Number F5 VS
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Skull Fracture (2077); Multiple Fractures (4519)
Date of Event 12/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reports received claimed an aide assisting the client had initiated a stand function.Report indicated the chest roll provided with the chair was not being used, but reportedly had incorporated a shoulder harness to hold the end-user in place.Report claims the end-user requested the aide remove the chest harness as it was bothering them.At some point the aide had walked away from the end-user and when they returned noticed the end-user had fallen and was laying on the ground.Reports indicate the following day the end-user was admitted into the hospital where they were diagnosed as having suffered a fractured skull, as well as multiple fractures to their legs and arms.The device was evaluated by the service provider to which it was determined the device was fully operational with no malfunctions being detected.The family did not present any claims nor allegations the device malfunctioned or had any deviation in operation to have contributed to this reported event.All information provided indicates this event being the result of use error by not incorporating the provided chest roll bar which is designed to prevent the end-user from falling forward when standing.Without the chest bar in place, and the report of the aide releasing the chest harness, the end-user had no support for upper body positioning, allowing them fall forward out of the seating when stood.The dhr was reviewed and the device was found to have met specification prior to distribution.
 
Event or Problem Description
Received report claiming as end-user was in process of performing a stand function, they lost their positioning and fell forward out of the seating to the floor resulting in serious injuries requiring medical intervention.

Brand Name
PERMOBIL F5 CORPUS VS
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
MDR Report Key11130850
Report Number1221084-2020-00056
Device Sequence Number677181
Product Code ITI
UDI-Device Identifier17330818229844
UDI-Public17330818229844
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K191874
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberF5 VS
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2020
Initial Report FDA Received Date01/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Weight61